MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4021
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned for evaluation.Based on legal manufacturer investigation, it was unable to confirm the event pointed out due to the actual product was not sent for evaluation.Review of the following dhrs (device history records) for the manufacturing lot number of the equipment, showed no abnormalities in the items related to the reported event.Process inspection slip.Quality inspection slip.Non-conforming product parts processing table.From the confirmation result of dhr, it is considered that there is no problem with the product.Therefore, it was judged that it is not necessary to investigate using equipment with the same structure or similar equipment.Review of ifu (instruction for use) the user manual states the following description.Before pushing the needle slider, confirm that the needle adjuster is fixed firmly.Be sure to firmly fix the needle adjuster.Otherwise, it could cause excess extension of the needle from the distal end of the sheath and perforation, bleeding, mucous membrane damage may result.If you feel excessive resistance while operating the needle adjuster lever, release the needle adjuster lever once and fix it again.Otherwise, it could damage the needle adjuster lever and patient injury, such as perforation, bleeding, or mucous membrane damage could result.Conclusion summary: in the manufacturing process of this product, the operation of all needle adjusters were confirmed, therefore it is believe that there was no problem with the operation of the needle adjusters at the time of shipment.It is probable that the reason why the needle could not be fixed was not because of the groove near the scale of the handle, it was due to the needle adjuster was fixed in the convex position, however, the cause could not be identified.Olympus will continue to monitor complaints for this device.
 
Event or Problem Description
Olympus received maude mdr report key (b)(4) with a device issue stated "the needle lock function failed, preventing staff from securing needle while entering and exiting the airway".There are no further details provided in the report regarding the event/problem reported.There was no patient harm or injury reported on this reported event.No user injury reported.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12902234
Report Number8010047-2021-15281
Device Sequence Number4956054
Product Code FCG
UDI-Device Identifier04953170381911
UDI-Public04953170381911
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberNA-201SX-4021
Device Lot NumberOYV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Initial Report FDA Received Date11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown